Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 1997, 3:47 PM CDT for Marathon County, Wisconsin. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 1997, 3:47 PM CDT (20:47 UTC)
- Expired
- Jun 11, 1997, 4:35 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:15 PM CDT | Hail 1 | Fenwood, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 112049 RRA SVRGRB WIC073-112135- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 347 PM CDT WED JUN 11 1997 * SEVERE THUNDERSTORM WARNING FOR MARATHON COUNTY - CENTRAL WISCONSIN * UNTIL 435 PM CDT * SOME LOCATIONS AFFECTED FENWOOD * AT 345 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF STRATFORD. THE STORM WAS MOVING NORTH AT 15 MPH. * THE STORM WILL BE NEAR FENWOOD BY 400 PM. THIS STORM CONTAINS HAIL UP TO ONE INCH IN DIAMETER. MOVE TO A STURDY SHELTER. JKL/JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:59 AM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 11, 9:59 AM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 955 AM CDT WED JUN 11 1997 UPPER LOW JUST NW OF LSE IS MOVG SLOWLY TO THE NNE THIS MORNING. H5 TEMPS FCST TO COOL ABT 2 DEGREES C ACROSS NE WI THIS AFTERNOON AS THIS FEATURE MOVES IN. MODIFIED 12Z GRB SOUNDING SHOWS MUCH MORE INSTABILITY THAN WAS PREVIOUSLY PROGGED...WITH CAPES AROUND 1500 J/KG AND LI/S -5 TO -7. CONVECTIVE TEMPERATURE IS IN THE UPPER 70S/NR 80 RANGE...WHICH SHOULD BE ACHIEVED AROUND MIDDAY. WITH ALL OF THESE FACTORS IN MIND... HAVE BEEFED UP PRECIP WORDING FOR THIS AFTERNOON. VERY WEAK WIND FIELDS ALOFT INDICATE PULSE-TYPE STORMS WITH LCL HEAVY RAINFALL POTENTIAL. CAN/T RULE OUT SOME SMALL HAIL EITHER...WITH WET-BULB ZERO HGTS FAVORABLE AT AROUND 9000-9500 FT. KIECKBUSCH
In the hours before
Special weather statement, Jun 11, 11:13 AM CDT, 4 hours 34 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT WED JUN 11 1997 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. NO SEVERE WEATHER IS EXPECTED ACROSS THE FORECAST AREA. FORECAST: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT LOCALLY HEAVY RAINFALL AND SMALL HAIL ARE A DISTINCT POSSIBILITY. DISCUSSION: AN UPPER LEVEL LOW WILL MOVE INTO NORTHWEST WISCONSIN THIS AFTERNOON. THE COOL POCKET OF AIR ALOFT ASSOCIATED WITH THIS SYSTEM WILL INTERACT WITH WARM AND INCREASINGLY MOIST LOW-LEVELS TO PRODUCE AN UNSTABLE ATMOSPHERE. SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE HEATING OF THE DAY... THEN DISSIPATE AFTER SUNSET. WEAK WINDS ALOFT WILL RESULT IN A SLOW MOVEMENT OF ANY STORMS...INCREASING THE THREAT OF LOCALLY HEAVY RAINFALL AMOUNTS. SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. THE SHORT-TERM FORECAST SHOULD BE UTILIZED FOR ADDITIONAL UPDATES THIS AFTERNOON AND EVENING. KIECKBUSCH
Special weather statement, Jun 11, 11:15 AM CDT, 4 hours 32 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT WED JUN 11 1997 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. NO SEVERE WEATHER IS EXPECTED ACROSS THE FORECAST AREA. FORECAST: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT LOCALLY HEAVY RAINFALL AND SMALL HAIL ARE A DISTINCT POSSIBILITY. DISCUSSION: AN UPPER LEVEL LOW WILL MOVE INTO NORTHWEST WISCONSIN THIS AFTERNOON. THE COOL POCKET OF AIR ALOFT ASSOCIATED WITH THIS SYSTEM WILL INTERACT WITH WARM AND INCREASINGLY MOIST LOW-LEVELS TO PRODUCE AN UNSTABLE ATMOSPHERE. SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE HEATING OF THE DAY... THEN DISSIPATE AFTER SUNSET. WEAK WINDS ALOFT WILL RESULT IN A SLOW MOVEMENT OF ANY STORMS...INCREASING THE THREAT OF LOCALLY HEAVY RAINFALL AMOUNTS. SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. THE SHORT-TERM FORECAST SHOULD BE UTILIZED FOR ADDITIONAL UPDATES THIS AFTERNOON AND EVENING. KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:05 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 50 min |
| Jun 11, 5:20 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.